Evidence map›Paper›PMID 30788193›Full record

ArticleCureus2018

Palmar-plantar Erythrodysesthesia with Genital Involvement Secondary to Capecitabine Chemoradiotherapy: A Case Report.

Hsin-Pei Hu, Mark T Corkum, Francisco Perera

Open access · diamondAbstract readCase Reports
In one paragraph

Article in Cureus, 2018. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 4 papers.

0numbers the graph read from it
0cells of the map it votes in
4citing papers in PubMed
0.5field-weighted citation impact, top 30% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

4 citing papers in PubMed, 5 citations in OpenAlex.

  1. Capecitabine-Induced Hand-Foot Syndrome With Genital Involvement.Journal of the advanced practitioner in oncology · 2026
    Article
  2. Article
  3. Article
  4. Article
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

3 authors at 1 institution in 1 country.

Hsin-Pei HuRadiation Oncology, London Regional Cancer Program, Western University, London, CAN.
Mark T CorkumRadiation Oncology, London Regional Cancer Program, Western University, London, CAN.
Francisco PereraRadiation Oncology, London Regional Cancer Program, Western University, London, CAN.
Western University · CA

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

Palmar-plantar erythrodysesthesia (PPE) is a common dermatologic adverse reaction secondary to capecitabine use, but the skin toxicity rarely involves the genitals. We describe a case of PPE with scrotal and penile involvement secondary to capecitabine chemotherapy concurrent with radiotherapy. The patient presented with pain and erythema involving the penis and scrotum during the fifth week of neoadjuvant chemoradiotherapy with capecitabine for T3c N2b M0 low rectal adenocarcinoma. The onset and severity of symptoms in the genitals were loosely associated with the symptoms in the hands and feet. The pain and erythema were self-limiting and improved 11 days after capecitabine discontinuation and local supportive care.

Indexed as

adverse reactioncapecitabinegenitalhand-foot syndromepalmar-plantar erythrodysesthesiapenisscrotumtoxicity

Identifiers

PMID30788193
PMCPMC6373891
OpenAlexW2903910751

What OpenQuestion holds

Textmetadata
LicenceCC BY
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.